Georgia, 2004

Flood in Georgia, December 6 to 7, 2004

December 6 to 7, 2004 · NWS FFC · 1 event in 1 county or zone

The Dade County Emergency Management Director reported that persistent moderate to occasionaly heavy rain had resulted in prolonged flooding of Lookout Creek. Consequently, three roads in the area were flooded and had to be closed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The Dade County Emergency Management Director reported that persistent moderate to occasionaly heavy rain had resulted in prolonged flooding of Lookout Creek. Consequently, three roads in the area were flooded and had to be closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 6, 5:30 AM EST, 7 hours 30 minutes earlier.

Area forecast discussion, Dec 6, 5:30 AM EST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST MON DEC 6 2004

.SHORT TERM...
CURRENT SATELLITE LOOP SHOWS SHOWERS MOVING EAST ACROSS N GA THIS
MORNING. THESE SHOWERS ARE ASSOCIATED WITH LARGE MOISTURE PLUME
EXTENDING FROM THE CENTRAL PACIFIC OFF THE BAJA COAST TO THE MID
ATLANTIC STATES. SHOULD CONTINUE TO SEE PRECIP OFF AND ON ACROSS N
AND CENTRAL GA THROUGH TUE AFTERNOON/EVENING. NOT EXPECTING ANY
THUNDERSTORMS TODAY WITH THIS SYSTEM AS GOOD DYNAMICS STAY WEST AND
SOUTH OF THE AREA. MAY SEE A FEW LIGHTNING STRIKES LATE TONIGHT INTO
TUESDAY BUT BY THEN BEST INSTABILITY INDICES WILL HAVE WEAKENED
CONSIDERABLY. WILL CONTINUE WITH CURRENT FORECAST TEMPS A BIT UNDER
MOS GUIDANCE AS MODELS HINTING AT A WEAK WEDGE BUILDING IN OVER THE
AREA WHICH WILL HELP KEEP TEMPS COOLER. LOOKS LIKE THE PRECIP WILL
SUBSIDE A BIT TONIGHT EXCEPT ACROSS NW GA AS THE COLD FRONT
APPROACHES. DRY MID LEVEL AIR OVER THE REST OF THE CWA AND SOUTHWEST
WINDS SHOULD RESULT IN MOSTLY LOW LEVEL CLOUDINESS AND A FEW
SPRINKLES HEAR AND THERE. THE FRONT IS EXPECTED TO MOVE ACROSS THE
STATE TUESDAY. WILL KEEP MENTION OF ISOLATED THUNDER IN THE FORECAST
FOR TUE AS LIS DO GET DOWN TO -2 ACROSS CENTRAL & SOUTH GA TUE
AFTERNOON. STILL NOT EXPECTING ANY SEVERE ACTIVITY.

.LONG TERM...SHOULD SEE A BREAK IN THE RAIN WEDNESDAY AHEAD OF NEXT
SHORT WAVE TROUGH. THIS TROUGH MOVES INTO THE SOUTHERN PLAINS THU
WITH SOUTHWEST UPGLIDE FLOW AHEAD OF IT. THIS WILL BRING MOISTURE
BACK OVER THE CWA WED NIGHT WITH ANOTHER ROUND OF RAIN EXPECTED
THU/FRI. TEMPERATURES SHOULD REMAIN SEASONAL.

&&

.AVIATION...

IFR CEILINGS ACROSS NRN TAFS IMPROVING TO VFR THIS AFTERNOON.
RAIN/VSBY RESTRICTIONS ENDING BY/AROUND MIDDAY. SE WINDS LESS THAN
10 KTS. VFR CONDITIONS FOR CSG/MCN. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     59 54 69 46 / 60 40 60 10
ATHENS      58 50 71 48 / 60 40 60 20
GAINESVILLE 53 49 67 46 / 80 40 60 10
ROME        63 57 68 43 / 80 60 80 10
COLUMBUS    73 60 75 51 / 40 20 60 40
MACON       68 54 76 52 / 60 20 40 40
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

01
Hazardous weather outlook, Dec 6, 5:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST MON DEC 6 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061700-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
A WARM FRONT FROM THE MISSISSIPPI VALLEY TO NORTH FLORIDA THIS
MORNING...WILL MOVE NORTH ACROSS THE STATE TODAY AND TONIGHT. A
DEVELOPING COLD FRONT OVER THE MID U.S. WILL MOVE TO THE
OHIO...TENNESSEE...AND LOWER MISSISSIPPI VALLEYS TUESDAY MORNING.
THE AIRMASS SHOULD REMAIN STABLE ENOUGH TO INHIBIT THUNDERSTORM
DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS
BEGINNING TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER EXPECTED
AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

BDL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Dade

When
December 6, 1:00 PM EST to December 7, 10:30 AM EST
Where
Dade forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432563.